Article

Fixed drug eruption due to levocetirizine

Ratinder Jhaj1★, Dinesh Prasad Asati2, Deepa Chaudhary3★ Corresponding author

  1. 1Departments of Pharmacology and Toxicology, All India Institute of Medical Sciences, Bhopal, Madhya Pradesh, India.
  2. 2Department of Dermatology, All India Institute of Medical Sciences, Bhopal, Madhya Pradesh, India.
  3. 3Department of Pharmacovigilance, All India Institute of Medical Sciences, Bhopal, Madhya Pradesh, India.

CORRESPONDENCE

Ratinder Jhaj

Departments of Pharmacology and Toxicology, All India Institute of Medical Sciences, Bhopal, Madhya Pradesh, India.

rati.pharm@aiimsbhopal.edu.in

Received: 15-12-2015; Revised: 24-02-2016; Accepted: 21-05-2016.

Volume 7, Issue 2 · pp. 109–11 · PUBLISHED 2016 · DOI: 10.4103/0976-500X.184778

View on JPP original site ↗

ABSTRACT

A fixed drug eruption (FDE) is a cutaneous adverse drug reaction due to Type IV or delayed cell–mediated hypersensitivity. Antihistamines, which antagonize the action of histamine during an allergic reaction by blocking the H1 histamine receptors, are used routinely for the treatment of various allergic disorders such as urticaria, eczemas, and also in itchy lesions of skin like scabies.Levocetirizine, an active (R)‑enantiomer of cetirizine, is a newer or second generation antihistamine, with more specific actions and fewer side effects, including cutaneous reactions. FDE due to levocetirizine as well as with cetirizine are rare. We report a case of levocetirizine induced FDE in a 49‑year‑old male patient with scabies. The patient had a history of cetirizine induced FDE in the past.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Jhaj, R., Asati, D. P., & Chaudhary, D. (2016). Fixed drug eruption due to levocetirizine. Journal of Pharmacology and Pharmacotherapeutics, 7(2), 109–11. https://doi.org/10.4103/0976-500X.184778